Hi and thank you for this site!
I am 53 yrs and I had a total hysterectomy in May of 1994. My problem is I have had spotting of blood since 03/07/11, the only other symptom with it is urine leakage but it's almost as if they are hand in hand. I wear very thin pads and sometimes there is no urine only blood. Once again my only symptoms are urine and blood nothing else. I was given some blood tests a cystoscopy and a biopsy in which he said came back normal, I was then diagnosed with Vaginal Atrophy and told to use a estrogen cream put on topically twice per week for six months. I have noticed the last two weeks it has gotten less frequent although it was only after suffering for almost a week of horrible cramping with lots of blood and a horrible pain of pressure (as a women would have when giving birth-it felt like everything was pushing down trying to get out), after that the blood spotting and urine leakage was "less". I went back to the urologist office today (given a cytology test), and they said I had no blood in my urine however, this morning before going and every day just about before that there has been blood/urine on my pads, when I told the nurse this he said to go see a OBGYN. I have read the symptoms of Vaginal Atrophy and I have to say I have no other symptoms so I am wondering if it might be something else? Do you think I should get a second opinion or should I take the wait and see attitude? I would VERY much appreciate your time and expertise as this has been like a never-ending nightmare for me!
YES get a second opinion. I would suggest you see a Urogynecologist. The source of the blood needs to be determined and evaluation of possible urine associated with it. Taking a Azo or Pyridium tab with turn your urine orange and is an easy test to see if what you are seeing is urine. Bleeding after a hysterectomy is most often the result of granulation tissue at the back of the vaginal cuff at the closure site. This should be obvious on exam if present.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.